Alert archive / New Mexico / Flash Flood Warnings in 2011

Flash Flood Warning 37, NWS Albuquerque, NM

August 3, 2011Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 3, 2011, 5:48 PM MDT for Sandoval County, New Mexico. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 5:48 PM MDT (23:48 UTC)
Expired
Aug 3, 2011, 7:45 PM MDT
In force
117 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Sandoval County, NM

The radar

The Albuquerque radar (KABX), 78 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1949 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WGUS55 KABQ 032348
FFWABQ
NMC043-040145-
/O.NEW.KABQ.FF.W.0037.110803T2348Z-110804T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR JEMEZ SPRINGS...OR ABOUT
  19 MILES WEST OF LOS ALAMOS. THE STORM PRODUCING VERY HEAVY RAIN   
  WAS NEARLY STATIONARY. THIS WILL IMPACT HIGHWAY 4 NORTH OF JEMEZ   
  SPRINGS. RADAR ESTIMATED UP TO TWO INCHES OF RAIN HAS FALLEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3592 10672 3584 10652 3571 10661 3579 10678

$$


MT
2 follow-up statements
910 
WGUS75 KABQ 040048
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 PM MDT WED AUG 3 2011

NMC043-040145-
/O.CON.KABQ.FF.W.0037.000000T0000Z-110804T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-
648 PM MDT WED AUG 3 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL
SANDOVAL COUNTY...

AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN WAS DIMINISHING NEAR JEMEZ SPRINGS...OR ABOUT 21 
MILES WEST OF LOS ALAMOS. HOWEVER...RADAR ESTIMATES BETWEEN 2 AND 3 
INCHES OF RAIN FELL IN THIS AREA. THEREFORE...RUNOFF FROM THESE 
EARLIER HEAVY RAINS MAY CONTINUE TO PRODUCE FLASH FLOODING ALONG AND 
NEAR HIGHWAY 4.

LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 4 NEAR JEMEZ SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3592 10672 3584 10652 3571 10661 3579 10678

$$


34
635 
WGUS75 KABQ 040138
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 PM MDT WED AUG 3 2011

NMC043-040148-
/O.EXP.KABQ.FF.W.0037.000000T0000Z-110804T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-
738 PM MDT WED AUG 3 2011

...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT FOR CENTRAL SANDOVAL
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3592 10672 3584 10652 3571 10661 3579 10678

$$


34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:43 PM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 3, 2:43 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT WED AUG 3 2011

.DISCUSSION...
CONSIDERABLY MORE VIGOROUS CONVECTION THIS AFTERNOON ACROSS THE AREA
COMPARED TO MUCH OF THE 2011 MONSOON SEASON. A WELL DEFINED MCV OVER
SE ARIZONA THIS MORNING IS EJECTING NE TOWARD SW NM...PROVIDING LIFT
WITHIN DEEP MOISTURE AND INSTABILITY OVER WESTERN NM. ANOTHER SMALLER
VORT CENTER OVER THE LOWER RIO GRANDE VALLEY THIS MORNING IS LIFTING
NNE TOWARD THE MANZANOS AND MIDDLE RIO GRANDE VALLEY...CREATING NMRS
STORMS OVER THAT AREA. LOW LEVEL CONVERGENCE INDICATED ON THE 18Z
LAPS GUIDANCE OVER THE SOUTH CENTRAL NM COMBINED WITH SOUTHERLY
STEERING FLOW SHOULD ADVECT STORM CLUSTERS NORTH TOWARD THE ABQ
METRO AREA THRU LATE THIS AFTERNOON AND EVENING. THUS HIGHEST POPS
ARE FOCUSED OVER THE CENTRAL VALLEY AND SURROUNDING HIGH TERRAIN...
THEN DECREASE TO SLIGHT CHANCE AFTER MIDNIGHT.

THE LATEST 12Z NAM/GFS/CANADIAN SOLUTIONS ARE ALL SHOWING MORE NMRS
CONVECTION AGAIN THURSDAY COMPARED TO PREVIOUS RUNS. HAVE ADJUSTED
POPS UP TO HIGH CHANCE/LIKELY ACCORDINGLY CLOSEST TO NAM COVERAGE
PATTERN. PWAT VALUES BTWN 1.0 AND 1.2 INCHES...WEAK STEERING FLOW...
AND STRONG INSTABILITY WILL FAVOR LOCALLY HVY RAINFALL AGAIN WITH
POSSIBLE FLASH FLOODING.

BY FRIDAY DRY AIR BEGINS INVADING THE NW CORNER OF THE STATE WHILE A
RIDGE CORE DEVELOPS ALOFT. CONVECTION WILL BE MUCH MORE SUPPRESSED
THAN THIS WEEK. TEMPS WILL ALSO TREND UP ESPECIALLY OVER THE FAR
NW CORNER AND THE EASTERN PLAINS. THE PERIOD BTWN SATURDAY AND THE
MIDDLE OF NEXT WEEK CONTINUES TO LOOK VERY DRY FOR EARLY AUGUST
WITH POP COVERAGE CONSIDERABLY BELOW CLIMO. MAX AND MIN TEMPS WILL
BE 5 TO 10F ABOVE NORMAL FOR THE EASTERN PLAINS WHILE OVERNIGHT
READINGS OUT WEST WILL BE CLOSE TO NORMAL WITH DECENT RADIATIONAL
COOLING EXPECTED.

GUYER

&&

.AVIATION...
SCATTERED STORMS PRODUCING MVFR AND 20 TO 30 MINUTES OF IFR
CONDITIONS WILL BE FOUND ACROSS THE FORECAST AREA TODAY. ESPECIALLY
IMPACTING WESTERN AND CENTRAL AREAS. GUP IS THE LIKELY CULPRIT TO BE
IMPACTED BUT FMN...ABQ...SAF AND LVS ARE NOT OUT OF THE WOODS FOR AT
LEAST SHORT DURATION MVFR. GUSTY OUTFLOW WINDS BETWEEN 35 TO 45 KT
WILL ALSO BE IN PLACE WITH SOME OF THE STRONGER STORMS. TCC SHOULD
ALSO SEE SOME SORT OF VICINITY SHOWERS DUE TO A SLOW MOVING BOUNDARY
THERE. A LITTLE LESS COVERAGE AND INTENSITY OF STORMS IS EXPECTED ON
THURSDAY BUT STILL EXPECTING SOME STRONGER STORMS...ESPECIALLY
REDUCING CIGS AND VIS AT TIMES.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
NO REAL SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. MODELS
STILL INDICATE A DRYING/WARMING TREND...ESPECIALLY STARTING ON FRIDAY
AND CONTINUING DURING THE WEEKEND AND INTO EARLY NEXT WEEK.

IN THE NEAR TERM...SIGNIFICANT SLOW MOVING STORMS WILL BE FOUND
ACROSS WESTERN AND CENTRAL AREAS THE REST OF TODAY WITH ANOTHER
ROUND EXPECTED ON THURSDAY ALTHOUGH THE OVERALL COVERAGE SHOULD
DECREASE SOME. STORMS WILL REMAIN SLOW MOVING BOTH REST OF TODAY AND
AGAIN ON THURSDAY. THUS INCREASING THE POTENTIAL OF ANY ONE
SPOT...ESPECIALLY OVER THE MOUNTAINS TO RECEIVING WETTING RAIN.

MODELS CONTINUE TO SHOW A PORTION OF THE UPPER HIGH TO SET UP
DIRECTLY OVER CENTRAL PORTIONS OF THE STATE ON FRIDAY. DUE TO A
LITTLE MORE PRONOUNCED WESTERLY FLOW ACROSS THE NORTHWEST THIRD TO
HALF...A MID LEVEL DRY SLOT IS EXPECTED TO PUNCH IN AND PROVIDING
LOWER DEWPOINTS AND ULTIMATELY HUMIDITY VALUES THERE. EXPECT SOME
TEEN HUMIDITIES ACROSS THE NORTHWEST PLATEAU LATER IN THE AFTERNOON.
EASTERN AREAS WILL ALSO REMAIN DRY AND HOT AND EXPECT TEENS THERE AS
WELL.

BOTH ECMWF AND GFS SHOW A CONTINUED WARMING AND DRYING TREND FOR THE
WEEKEND. BOTH MIN AND MAX TEMPS SHOULD RANGE BETWEEN 3 TO 10 DEGREES
ABOVE NORMAL DURING THIS PERIOD. SOME OF THE HIGH MOUNTAIN RIDGES
WHERE SOME ISOLATED STORM DEVELOPMENT WOULD BE...SHOULD BE A TAD
COOLER. ESPECIALLY ALONG THE EAST SLOPES OF THE SANGRES AND PORTIONS
OF THE SOUTHWEST MOUNTAINS SUCH AS NEAR AND SOUTH OF DATIL. MUCH
DRIER CONDITIONS ARE EXPECTED FOR THE LAS CONCHAS BURN SCAR.

THE DRIER AND WARMER TREND IS ALSO EXPECTED TO CONTINUE INTO THE
EARLIER HALF OF NEXT WEEK AS THE RIDGE FLATTENS FURTHER SOUTH BY A
BELT OF STRONGER WESTERLIES OVER THE GREAT BASIN AND CENTRAL
ROCKIES. ALTHOUGH UNUSUAL FOR THIS TIME OF THE YEAR...MODELS
CONTINUE TO HIT TOWARDS THIS SOLUTION SO CONFIDENCE GROWS. STILL
GOING WITH MODERATE CONFIDENCE FOR THAT SCENARIO NEXT WEEK.
HUMIDITIES NEXT WEEK WILL HAVE FALLEN INTO THE TEENS ACROSS A GOOD
PORTION OF THE AREA EXCLUDING PORTIONS OF THE WEST CENTRAL AND
SOUTHWEST MOUNTAINS WHERE SOME RECYCLED SHOWER AND THUNDERSTORM
DEVELOPMENT IS EXPECTED.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  94  62  95 /  30  30  10  10
DULCE...........................  53  86  51  89 /  40  40  20  20
CUBA............................  56  87  55  90 /  60  50  20  20
GALLUP..........................  56  86  54  88 /  40  40  20  20
EL MORRO........................  51  80  52  83 /  50  60  30  20
GRANTS..........................  56  85  56  90 /  60  50  30  20
QUEMADO.........................  56  83  56  84 /  60  60  30  20
GLENWOOD........................  61  90  61  92 /  40  30  20  20
CHAMA...........................  50  77  48  81 /  50  50  30  30
LOS ALAMOS......................  62  81  61  84 /  60  60  30  30
PECOS...........................  56  80  57  86 /  60  50  30  40
CERRO/QUESTA....................  53  81  52  84 /  60  60  30  40
RED RIVER.......................  49  72  47  75 /  60  60  30  50
ANGEL FIRE......................  47  74  45  78 /  60  60  40  50
TAOS............................  57  85  55  88 /  50  50  30  30
MORA............................  54  78  54  82 /  60  60  30  30
ESPANOLA........................  59  88  58  92 /  50  50  20  20
SANTA FE........................  60  84  60  89 /  50  50  30  30
SANTA FE AIRPORT................  61  88  61  92 /  50  50  30  20
ALBUQUERQUE FOOTHILLS...........  64  89  64  92 /  60  40  30  20
ALBUQUERQUE HEIGHTS.............  70  91  69  94 /  60  40  30  10
ALBUQUERQUE VALLEY..............  70  93  66  96 /  60  40  30  10
ALBUQUERQUE WEST MESA...........  66  93  65  97 /  60  40  30  10
LOS LUNAS.......................  67  93  64  96 /  60  40  30  10
RIO RANCHO......................  63  93  63  96 /  60  40  30  10
SOCORRO.........................  68  95  67  96 /  70  30  30  10
SANDIA PARK/CEDAR CREST.........  60  87  60  89 /  60  50  30  30
TIJERAS.........................  60  89  60  91 /  60  50  30  20
MORIARTY/ESTANCIA...............  56  87  56  91 /  60  40  30  20
CLINES CORNERS..................  60  84  60  89 /  60  40  30  30
GRAN QUIVIRA....................  64  89  62  90 /  60  30  30  30
CARRIZOZO.......................  66  92  65  94 /  40  30  30  20
RUIDOSO.........................  59  82  58  85 /  40  30  30  30
CAPULIN.........................  58  87  59  89 /  60  40  40  30
RATON...........................  60  93  59  94 /  50  60  40  30
SPRINGER........................  61  91  59  94 /  60  50  40  30
LAS VEGAS.......................  58  85  58  89 /  60  60  40  30
CLAYTON.........................  65  94  66  95 /  40  30  40  20
ROY.............................  64  91  62  92 /  40  30  30  30
CONCHAS.........................  71  97  67  98 /  30  20  30  20
SANTA ROSA......................  70  96  68  96 /  30  20  30  10
TUCUMCARI.......................  71  99  70 101 /  30  20  20  10
CLOVIS..........................  70  97  70  99 /  30  20  20   5
PORTALES........................  71  98  71  99 /  30  20  10   5
FORT SUMNER.....................  71  98  71  99 /  20  20  20  10
ROSWELL.........................  74 100  73 101 /  10  20  20   5
PICACHO.........................  66  95  65  96 /  20  20  20  10
ELK.............................  63  87  61  88 /  30  30  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER/50
Hazardous weather outlook, Aug 3, 6:01 AM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MDT WED AUG 3 2011

NMZ501>540-041215-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
601 AM MDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ACROSS WESTERN AND NORTHERN NEW MEXICO WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AT RATES NEAR 1 INCH PER
HOUR THIS AFTERNOON AND EVENING. DRAINAGE PROBLEMS MAY DEVELOP IN
LOCATIONS WHERE THE GROUND IS SATURATED BY RAINFALL FROM THE
PASSAGE OF A SUBTROPICAL WAVE ON MONDAY AND TUESDAY. RECENT
WILDFIRE BURN SCARS WILL ALSO BE SUSCEPTIBLE TO FLASH FLOODING IF
LOCALLY HEAVY RAIN DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A BACK DOOR COLD FRONT MAY TRIGGER A FEW STRONG THUNDERSTORMS
ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON AND EVENING ON
SATURDAY AND SUNDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Local storm report, Aug 3, 3:27 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     14 E BOSQUE DEL APACHE  33.82N 106.65W
08/03/2011  M66 MPH          SOCORRO            NM   MESONET

            WHITE SANDS MISSILE RANGE - STALLION RUNWAY.

&&

EVENT NUMBER ABQ1101191

50
Special weather statement, Aug 3, 3:41 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT WED AUG 3 2011

NMZ512-518-032215-
SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
341 PM MDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY THROUGH
415 PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CIENEGA...OR ABOUT 12 MILES SOUTHWEST OF
SANTA FE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3577 10611 3565 10585 3544 10605 3553 10624
TIME...MOT...LOC 2142Z 208DEG 9KT 3557 10609

34
Special weather statement, Aug 3, 3:44 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 PM MDT WED AUG 3 2011

NMZ519-520-032215-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
344 PM MDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALENCIA AND NORTHERN
SOCORRO COUNTIES THROUGH 415 PM MDT...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VEGUITA...OR ABOUT 11 MILES SOUTH OF
BELEN...MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...BELEN...JARALES...LOS
TRUJILLOS-GABALDON AND RIO COMMUNITIES.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 174 AND 195...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3468 10701 3471 10669 3443 10668 3438 10697
TIME...MOT...LOC 2144Z 174DEG 8KT 3451 10680

34
Special weather statement, Aug 3, 4:27 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT WED AUG 3 2011

NMZ508-520-524-032300-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
427 PM MDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH
500 PM MDT...

AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOCORRO...MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SOCORRO...ESCONDIDA...LEMITAR
AND CHAMIZAL.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 140 AND 160...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3421 10702 3422 10674 3393 10678 3393 10700
TIME...MOT...LOC 2227Z 179DEG 5KT 3401 10689

MT
Local storm report, Aug 3, 4:34 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
434 PM MDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             7 NE ALBUQUERQUE        35.19N 106.54W
08/03/2011  E1.00 INCH       BERNALILLO         NM   PUBLIC

&&

EVENT NUMBER ABQ1101192

KRW
Special weather statement, Aug 3, 4:35 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT WED AUG 3 2011

NMZ518-519-521-032300-
ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
435 PM MDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERNALILLO AND
SOUTHEASTERN SANDOVAL COUNTIES THROUGH 500 PM MDT...

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANDIA HEIGHTS...OR ABOUT 10 MILES SOUTHEAST
OF BERNALILLO...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SANDIA HEIGHTS...TRAMWAY
BOULEVARD NORTH OF MONTGOMERY IN FAR NORTHEAST ALBUQUERQUE AND
EXTREME NORTHERN BERNALILLO AND EXTREME SOUTHEASTERN SANDOVAL
COUNTIES.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3533 10653 3532 10625 3510 10639 3511 10652
TIME...MOT...LOC 2234Z 186DEG 11KT 3521 10646

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:21 PM MDTAreal Flood AdvisoryABQCibola114 min
Aug 2, 6:32 PM MDTAreal Flood AdvisoryABQCatron, Socorro118 min
Aug 2, 6:38 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel112 min
Aug 2, 6:59 PM MDTAreal Flood AdvisoryABQCibola2 hr
Aug 2, 7:02 PM MDTSpecial Weather StatementABQSanta Fe28 min
Aug 2, 7:22 PM MDTAreal Flood AdvisoryABQHarding, San Miguel113 min
Aug 2, 7:32 PM MDTSpecial Weather StatementABQSanta Fe28 min
Aug 2, 7:36 PM MDTSpecial Weather StatementABQCibola24 min
Aug 2, 7:58 PM MDTSpecial Weather StatementABQTorrance32 min
Aug 2, 8:24 PM MDTAreal Flood AdvisoryABQTorrance111 min
Aug 2, 8:31 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe119 min
Aug 2, 11:12 PM MDTAreal Flood AdvisoryABQLincoln108 min
Aug 3, 11:43 AM MDTSpecial Weather StatementABQ32 min
Aug 3, 11:51 AM MDTSpecial Weather StatementABQ24 min
Aug 3, 12:03 PM MDTAreal Flood AdvisoryABQCatron, Socorro117 min
Aug 3, 12:29 PM MDTSpecial Weather StatementABQCatron31 min
Aug 3, 12:42 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Aug 3, 1:19 PM MDTAreal Flood AdvisoryABQCatron, Socorro116 min
Aug 3, 1:28 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 3, 1:37 PM MDTFlash Flood WarningABQCatron, Socorro113 min
Aug 3, 1:44 PM MDTAreal Flood AdvisoryABQCatron2 hr
Aug 3, 1:57 PM MDTSpecial Weather StatementABQTorrance48 min
Aug 3, 2:01 PM MDTFlash Flood WarningABQTorrance119 min
Aug 3, 2:12 PM MDTAreal Flood AdvisoryABQSocorro, Torrance, Valencia108 min
Aug 3, 2:25 PM MDTAreal Flood AdvisoryABQMcKinley110 min
Aug 3, 2:33 PM MDTAreal Flood AdvisoryABQMora, San Miguel87 min
Aug 3, 2:42 PM MDTAreal Flood AdvisoryABQColfax3 hr
Aug 3, 2:51 PM MDTFlash Flood WarningABQColfax114 min
Aug 3, 3:18 PM MDTAreal Flood AdvisoryABQCatron117 min
Aug 3, 3:24 PM MDTFlash Flood WarningABQMora, San Miguel2 hr
Aug 3, 3:41 PM MDTSpecial Weather StatementABQSanta Fe34 min
Aug 3, 3:44 PM MDTSpecial Weather StatementABQValencia31 min
Aug 3, 4:10 PM MDTFlash Flood WarningABQColfax2 hr
Aug 3, 4:22 PM MDTFlash Flood WarningABQBernalillo, Torrance, Valencia113 min
Aug 3, 4:27 PM MDTSpecial Weather StatementABQSocorro33 min
Aug 3, 4:35 PM MDTSpecial Weather StatementABQBernalillo25 min
Aug 3, 4:36 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe114 min
Aug 3, 4:52 PM MDTAreal Flood AdvisoryABQSocorro113 min
Aug 3, 5:16 PM MDTAreal Flood AdvisoryABQColfax, Union119 min
Aug 3, 5:43 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr

Nearby

Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.